Re: Help with interpretation of CBC 3-15-16 for Pabatsa
Hi, Laura - His red blood cell parameters are all within normal limits, so he is not anemic. Use of dormosedan can cause the appearance of anemia, because of splenic relaxation and sequestration of red blood cells in the spleen, but that doesn't seem to be the case here. Platelets are fine - the clumping commonly results in a mis-read by the automated analyzer. He is showing a mild decrease in neutrophils. This could be a normal variation for him, or there could be a loss of neutrophils or "neutrophil sink" into an area of inflammation or abscessation.
As Nancy says, lethargy can be caused by a myriad of things. It can be caused by discomfort or pain: foot pain, sore muscles from a hard workout, gut pain, back pain - the list is almost endless. I know he has some degenerative joint disease in his neck and one or more of his lower limbs (you mentioned ringbone in the case history), but I don't know how much this could contribute to the lethargy.
Lethargy can also be caused by just about every illness and disease going. How is his temperature? Appetite? You mentioned to Nancy that he was on bute and dormosedan for a period of time. What was the reason for that?
I really don't see anything in the blood chemistry or CBC that jumps out at me or rings alarm bells, but the lethargy gets my attention. Now the trick is to figure out where it is coming from. As always, I will defer to Dr. Kellon.
---In EquineCushings@..., <lauramollrich@...> wrote :
I just received today P's CBC panel. There are irregularities. How much of this is IR/Cushing's related? He is very lethargic, is it IR or couild he be anemic?
Laure in CA